Ask a doctor

Does Tazorac Impact Long-term Effects of HA Dermal Fillers Like Restylane and Perlane?

I was wondering whether the use of Tazorac specifically can in any way undo the effects of dermal fillers such as Restylane or Perlane? I haven't seen anything around this in the mainstream press or the Internet but am wondering if there are any studies or even anecdotal evidence one way or the other? Given both seem to stimulate collagen production do they work in synergy if applied to the same area? Is it the case that they both stimulate collagen through "controlled injury" to the skin.

Doctor Answers (3)

Topical treatments and Perlane

+1

The use of Tazorac topically won't have any affect on dermal filler treatments. Topical retinoids are used to help diminish fine lines - and treat your skin, not facial volume. Having this discussion with your provider should help you understand further how each product is devised to work.


Seattle Facial Plastic Surgeon
5.0 out of 5 stars 137 reviews

Tazorac and fillers

+1

Tazorac won't have any positive or negative affect on fillers. It's a much more superficial product than any filler and so it affects on the top layers of the skin, working to improve very fine lines and skin tone and texture. Fillers are placed much deeper and so those affect underlying collagen and deeper lines. The two wouldn't affect each other, positively or negatively.

F. Victor Rueckl, MD
Las Vegas Dermatologist
4.5 out of 5 stars 7 reviews

Retinoids, Fillers

+1

There isn't any way topical Tazorac would have a detrimental effect on any injectable filler.  You can use Tazorac indefinitely to improve and prevent photoaging of the skin along with daily use of a sunscreen which adequately blocks UVA.

Peter J. Jenkin, MD, FAAD
Seattle Dermatologic Surgeon

You might also like...

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.